Alert archive / New York / Special Weather Statements in 2010
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 28, 2010, 3:49 PM EDT for Orleans County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2010, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 28, 2010, 4:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Buffalo, NY
County Orleans County, NY
The radar
The Buffalo radar (KBUF), 37 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
574
WWUS81 KBUF 281949
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT MON JUN 28 2010
NYZ001>003-010-011-282045-
ERIE NY-GENESEE NY-MONROE NY-NIAGARA NY-ORLEANS NY-
349 PM EDT MON JUN 28 2010
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE AREA...
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MEDINA TO GRAND ISLAND...AND MOVING EAST AT 45
MPH.
SOME LOCATIONS WITHIN THE PATH OF THESE STORMS INCLUDE NIAGARA
FALLS, LOCKPORT, MEDINA AND ALBION.
THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4307 7899 4331 7836 4335 7778 4332 7770
4305 7794 4300 7904
$$
NIZIOLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:38 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 28, 3:38 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 338 PM EDT MON JUN 28 2010 .SYNOPSIS... A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK TONIGHT AN USHER IN A MUCH COOLER AND DRIER AIRMASS FOR THE MID WEEK PERIOD. HIGH PRESSURE WILL THEN BUILD SLOWLY EAST AND PROVIDE WARMER AND RAIN FREE CONDITIONS FOR THE LATTER PORTION OF WEEK AND ON THROUGH THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... 315 PM UPDATE...CLUSTER OF SHOWERS AND A FEW EMBEDDED TSTMS STRENGTHENED AND SWEPT ACROSS ALL OF WESTERN NY THROUGH THE MIDDAY AND EARLY AFTERNOON HOURS...BUT HAS MOVED EAST OF OUR REGION AT MID AFTERNOON. WIDESPREAD HALF INCH RAINS FELL FROM METRO BUF INTO THE FINGER LAKES. ATTENTION NOW TURNS TO OUR IMMEDIATE WEST AND A LINE OF CONVECTION OVER SRN ONTARIO MOVING INTO THE NIAG PENINSULA. THIS LOOKS TO BUCK THE LAKE ERIE BREEZE AND MOVE ACROSS BUF-IAG AREA ONCE AGAIN IN THE 5 PM HOUR. THIS AIDED BY SOME CLEARING AND RENEWED HEATING. AFTER A BREAK EARLY THIS EVENING WILL NEED TO KEEP AN EYE ON ANY ACTIVITY WITH MAIN COLD FRONT PROGGED TO CROSS THE AREA IN THE 02-06Z TIME FRAME. FOR ALL THIS...WILL GO WITH SCATD/CHC POPS FOR SEVERAL HOURS TO ACCOUNT FOR ANY OF THIS. NEAR TERM FORECASTS AND OTHER PRODUCTS WILL ADDRESS THE SPECIFIC ACTIVITY. FINALLY...COOL DRY AIR WILL FLOOD INTO OUR AREA LATE TONIGHT AND TUESDAY. SFC RIDGING WILL ALLOW FOR A DECENT AMT OF SUNSHINE TUESDAY...WITH COOL ADVECTION CREATING DIURNAL CU. 850 MB TEMPS FALL TO +6C BY LATE PM...SO TEMPS WILL STRUGGLE TO 70. NW BREEZE WILL TURN WSW IN BUF/ART AREAS. A REFRESHING CHANGE FROM ALL THE HUMIDITY AND DAILY DELUGES WE HAVE BEEN EXPERIENCING THIS MONTH. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THE DEEP CLOSED LOW WILL CONTINUE TO MAKE ITS TREK TOWARD THE AREA TUESDAY NIGHT AND WEDNESDAY...CROSSING INTO SOUTHERN QUEBEC BY MID DAY WEDNESDAY. THE ASSOCIATED COLD AIR...WITH 850 MB TEMPERATURES FALLING TO NEAR +4C...WILL DROP INTO THE AREA BY WEDNESDAY MORNING. THIS WILL ALLOW OVERNIGHT LOW TEMPERATURES TUESDAY NIGHT TO FALL INTO THE LOWER TO MID 50S ALONG THE LAKE PLAIN AND WELL INTO THE 40S INLAND BY WEDNESDAY MORNING. SOME OF THE COLDER SOUTHERN TIER VALLEYS COULD EVEN SEE THE UPPER 30S. WRAP AROUND MOISTURE COMBINED WITH COLD AIR ALOFT WILL GENERATE CONSIDERABLE DIURNAL INSTABILITY CLOUDINESS ALONG WITH SCATTERED SHOWERS. THE COLD AIR ALOFT MAY EVEN SUPPORT SOME GRAUPEL SHOWERS AT TIMES. TEMPERATURES WILL BE A GOOD 10 TO 15 DEGREES BELOW NORMAL WITH MOST HIGHS ONLY IN THE 60S...BUT COULD EASILY SEE LOCATIONS NOT GETTING OUT OF THE 50S IF ENOUGH CLOUD COVER DEVELOPS AND SHOWERS BECOME MORE FREQUENT. WEDNESDAY NIGHT THE DEEPER MOISTURE BEGINS TO SLOWLY PULL AWAY...AND WILL COMBINE WITH A LOSS OF DAYTIME HEATING TO BRING A DIMINISHING TREND TO SHOWERS. AREAS FROM ROCHESTER WEST WILL DRY OUT DURING THE EVENING...BUT WILL HOLD ONTO CHANCE POPS OVERNIGHT ACROSS THE EASTERN LAKE ONTARIO REGION IN CLOSER PROXIMITY TO THE CLOSED LOW. AIRMASS MAY BE JUST COLD ENOUGH FOR A FEW LAKE GENERATED SHOWERS AS WELL WITH LAKE-850MB DELTA T OF AROUND 13C...NOT SOMETHING OFTEN SEEN IN LATE JUNE. IT WILL BE ANOTHER COOL NIGHT WITH LOW TO MID 50S ON THE LAKE PLAINS AND WELL INTO THE 40S ACROSS THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. && .LONG TERM /FRIDAY THROUGH MONDAY/... THIS TIME PERIOD WILL BE CHARACTERIZED BY RAPIDLY WARMING SURFACE TEMPERATURES WITH PLENTY OF SUNSHINE RIGHT THROUGH THE HOLIDAY WEEKEND. AN AMPLIFIED RIDGE OF HIGH PRESSURE OVER THE PLAINS FRIDAY WILL ADVANCE EASTWARD OVER THE WEEKEND. AT THE SURFACE HIGH PRESSURE WILL SETTLE INTO NEW YORK STATE ON FRIDAY. SUBSIDENCE ASSOCIATED WITH THE RIDGE WILL ALLOW FOR PLENTY OF SUNSHINE FRIDAY...LIGHT WINDS AND TEMPERATURES CLIMBING INTO THE UPPER 70S. FOR SATURDAY AS THE AXIS OF THE 500 HPA RIDGE NEARS WESTERN NEW YORK...850 HPA TEMPERATURES CLIMB TOWARDS 17 TO 18 C ON BOTH THE 12Z ECMWF AND THE 12Z GFS. THESE TEMPERATURES ALOFT WILL MIX DOWN TO THE SFC WITH AFTERNOON TEMPERATURES CLIMBING ABOVE NORMAL INTO THE MID 80S. WITH WEAK SFC PRESSURE GRADIENTS...DO NOT EXPECT LAKE BREEZES TO DRIFT TOO FAR INLAND. WHILE THE GFS MAINTAINS 850S NEAR 18 TO 19 C ON SUNDAY...THE 00Z ECMWF RISES 850S TOWARDS 20 TO 21 C. TAKING A SPLIT OF THESE TWO MODELS...TEMPERATURES SUNDAY WILL CLIMB INTO THE MID TO UPPER 80S AND SEVERAL LOCATIONS...ESPECIALLY ACROSS THE GENESEE VALLEY WILL LIKELY TOP 90. MONDAY THE 12Z ECMWF IS NOW QUICKER MOVING GULF MOISTURE ALONG A COLD FRONT ACROSS THE EASTERN GREAT LAKES THAN THE 12Z GFS. FOR NOW WILL MAINTAIN A DRY FORECAST FOR MONDAY WITH PARTLY TO MOSTLY SUNNY SKIES. TEMPERATURES AT NIGHT WILL BE NEAR NORMAL TO START...THEN SEVERAL DEGREES ABOVE NORMAL WITH THE DRY CONTINENTAL AIRMASS PASSING INTO THE REGION. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXIT EAST AND OUT OF THE REGION BY 20Z...ALLOWING CONDITIONS TO IMPROVE TO VFR...BUT MORE CONVECTION OVER SOUTHERN ONTARIO WILL MOVE EAST AND THREATEN THE KBUF/KIAG/KROC TERMINALS FROM ABOUT 21Z TO 02Z. THE COLD FRONT WILL THEN CROSS...WITH MVFR CIGS IN ITS WAKE. THESE CIGS SHOULD SCATTER OUT TO VFR BY MIDDAY TUESDAY. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...MAINLY VFR. && .MARINE... WINDS AND WAVES HAVE DIMINISHED ENOUGH TO DROP ALL SMALL CRAFT ADVISORIES AT MIDDAY. MODERATE TO FRESH WEST TO SOUTHWEST WINDS WILL CONTINUE THIS AFTERNOON WITH 2 TO 4 FOOT WAVES. A COLD FRONT WILL CROSS THE REGION LATE TONIGHT WITH A SHIFT IN WINDS TO NORTHWEST BY TUESDAY MORNING. FRESH TO BRISK WESTERLIES WILL SET UP TUES AFTERNOON...WITH SMALL CRAFT ADVISORIES POSSIBLY NEEDED. WINDS AND WAVES WILL THEN STAY UP AT LEAST THROUGH WEDNESDAY IN THE CYCLONIC FLOW OF COOL ADVECTION BEFORE THEY CALM DOWN THURSDAY AS HIGH PRESSURE ADVECTS IN. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...SFM SHORT TERM...TMA LONG TERM...THOMAS AVIATION...SFM MARINE...SFM
Hazardous weather outlook, Jun 28, 5:17 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 517 AM EDT MON JUN 28 2010 NYZ001>008-010>014-019>021-085-290930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 517 AM EDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-290930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 517 AM EDT MON JUN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jun 28, 11:54 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1154 AM EDT MON JUN 28 2010
NYZ019-281645-
CHAUTAUQUA NY-
1154 AM EDT MON JUN 28 2010
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES WEST OF
FINDLEY LAKE...AND MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
FINDLEY LAKE AND FRENCH CREEK
SHERMAN
CHAUTAUQUA INSTITUTE AND MAYVILLE
BEMUS POINT
STOCKTON
SINCLAIRVILLE AND CASSADAGA
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4208 7977 4224 7977 4243 7923 4221 7911
4203 7977 4208 7978Special weather statement, Jun 28, 12:23 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1223 PM EDT MON JUN 28 2010 NYZ006-281800- OSWEGO NY- 1223 PM EDT MON JUN 28 2010 ...RAPID RIVER RISES EXPECTED ON THE SALMON RIVER THIS AFTERNOON... DUE TO HEAVY RAIN AND RELATED EMERGENCY RIVER OPERATIONS...HIGHER THAN NORMAL FLOWS WILL OCCUR FROM THE DAM IN ALTMAR UPSTREAM OF THE DEC FISH HATCHERY THROUGH PULASKI TO LAKE ONTARIO. USE EXTREME CAUTION AND AVOID RECREATION IN OR NEAR THE RIVER UNTIL FURTHER NOTICE. SFM
Special weather statement, Jun 28, 3:15 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
315 PM EDT MON JUN 28 2010
NYZ001-002-010>012-085-282015-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-WYOMING NY-
315 PM EDT MON JUN 28 2010
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEWFANE TO LONG POINT ONTARIO...AND MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS
THROUGH THE EARLY PART OF THE RUSH HOUR ACROSS THE NIAGARA FRONTIER.
LAT...LON 4271 7904 4275 7892 4279 7887 4295 7893
4297 7902 4301 7904 4307 7899 4309 7908
4322 7906 4327 7903 4338 7854 4338 7800
4303 7799 4254 7852 4248 7885 4250 7896
4254 7902 4258 7914
NIZIOLSpecial weather statement, Jun 28, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EDT MON JUN 28 2010
NYZ001>003-010-011-282045-
ERIE NY-GENESEE NY-MONROE NY-NIAGARA NY-ORLEANS NY-
349 PM EDT MON JUN 28 2010
...LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE AREA...
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM MEDINA TO GRAND ISLAND...AND MOVING EAST AT 45
MPH.
SOME LOCATIONS WITHIN THE PATH OF THESE STORMS INCLUDE NIAGARA
FALLS, LOCKPORT, MEDINA AND ALBION.
THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL...AND COULD CAUSE
LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4307 7899 4331 7836 4335 7778 4332 7770
4305 7794 4300 7904
NIZIOLThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:00 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 25 min |
| Jun 27, 8:32 PM EDT | Special Marine Warning | BUF | 58 min | |
| Jun 27, 8:54 PM EDT | Areal Flood Advisory | BUF | Erie, Niagara | 3 hr |
| Jun 27, 9:15 PM EDT | Special Marine Warning | BUF | 90 min | |
| Jun 27, 10:38 PM EDT | Tornado Warning | BUF | Allegany | 37 min |
| Jun 27, 10:58 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 62 min |
| Jun 27, 11:17 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Jun 28, 11:54 AM EDT | Special Weather Statement | BUF | Chautauqua | 51 min |
| Jun 28, 12:20 PM EDT | Areal Flood Advisory | BUF | Oswego | 6 hr |
| Jun 28, 1:03 PM EDT | Areal Flood Advisory | BUF | Livingston, Ontario, Wyoming | 3 hr |
| Jun 28, 3:08 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jun 28, 3:15 PM EDT | Special Weather Statement | BUF | Erie, Genesee, Niagara, Orleans | 60 min |
| Jun 28, 5:55 PM EDT | Special Weather Statement | BUF | Ontario | 65 min |
| Jun 28, 6:51 PM EDT | Special Marine Warning | BUF | 84 min | |
| Jun 28, 7:01 PM EDT | Special Weather Statement | BUF | Genesee | 59 min |
| Jun 28, 7:56 PM EDT | Special Marine Warning | BUF | 34 min |
Nearby
Special Weather Statements in New York, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.